Mirapex and Hair Loss

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
timicat328

Mirapex and Hair Loss

Postby timicat328 » Thu Feb 24, 2005 2:17 am

I've been on Mirapex for just over a year and now I am experiencing hair loss. I am trying to find out if anyone else who has taken Mirapex is experiencing the same thing. Any insights or just knowing that someone else has experienced the same thing would be comforting.

I've done some research but only found two instances where women indicated hair loss as a side effect. But very limited info exists.

Is anyone else noticing the same thing?

Thanks!

becat
Posts: 2842
Joined: Thu Apr 29, 2004 11:41 pm

Yes, Yes, Yes

Postby becat » Thu Feb 24, 2005 3:51 am

Hi Timicat,
Yes, I think I had the same problem. I was on Mirapex for almost 3 yrs. And by the first of last year I was scared to brush my hair too often. I only wondered near the end if it was the Mirapex.
I'm not really sure I ever spoke about it here (maybe one of the few secrets I've kept LOL), but I was painfully aware of it. Having had a very full thick head of hair all my life, it was hard and scary to loose it.
I hope others speak up if they have had this happen.

cornelia

hair loss

Postby cornelia » Thu Feb 24, 2005 8:57 am

Hi Timicat

I was on Mirapex for 8 months and didn't have this problem. But I know that in other groups this has been an issue in the past. So you are defenitely not the only one.

Corrie

TimiCat328

thanks

Postby TimiCat328 » Thu Feb 24, 2005 1:02 pm

That makes me feel so much better! I appreciate knowing I'm not alone. I have a follow up question - was your hair loss "all over" or in certain places. I don't have severe patches, but definitely patches of reduced density and getting worse every day. My dermatologist said it was female pattern baldness but I want to be sure?!? I don't want to be mistrustful of my doctors but too often I hear stories where the patient had to research the problem.

Again, THANK YOU for sharing, just knowing it is happening to others is helpful!

Thanks.

Lauren

Lauren

Called the Pharma Co

Postby Lauren » Thu Feb 24, 2005 9:17 pm

So, I just got off the phone and the phara co that distributes Mirapex said they have received compliants or comments from patients exepriencing hair loss. Unfortuantely, what they could not tell me was the demographics of those patients. They also could not divulge if it was overall thinning or shedding or patches of hair loss. Either way, it confirms that this is a possible side effect, although not widely known.

If on Mirapex or thinking about switching, this is another thing to consider.

cornelia

Postby cornelia » Fri Feb 25, 2005 8:41 am

Hi TimiCat and Lauren,

switching to another DA is probably no option: see an article I found underneath:

Corrie

Parkinsonism Relat Disord. 2003 Oct;10(1):51-2. Related Articles, Links


Hair loss induced by dopamine agonist: case report and review of the literature.

Miwa H, Kondo T.

Department of Neurology, Wakayama Medical University, 811-1 Kimiidera, Wakayama City, Wakayama 641-8510, Japan. h-miwa@wakayama-med.ac.jp

We report the case of a female patient with Parkinson's disease who experienced hair loss that appeared after the administration of cabergoline. Her hair re-grew after decreasing the dose of cabergoline, indicating that hair loss was induced by cabergoline. In reviewing the literature, there have been reports of hair loss after administration of various dopaminergic drugs that include levodopa and all types of dopamine receptor agonists. Although the pathophysiological mechanism underlying the hair loss is unclear, hair loss may be possibly overlooked, and should be noted as a possible side effect of the dopaminergic therapy.

moss
Posts: 25
Joined: Fri Feb 25, 2005 4:41 am

Postby moss » Fri Feb 25, 2005 5:39 pm

I am experiencing hair loss while taking another dopamine receptor agonist - parlode (bromocriptinel. I've told the neurologist that prescribes it about the hair loss and she scoffs at the idea 'I've never heard of such a thing.' Recently the hair loss has increased and all of my hair feels dead and brittle - this isn't just my observation but my wife's.

Moss

Lauren

Postby Lauren » Fri Feb 25, 2005 8:12 pm

My "sleep doctor" as I call him also scoffed at the notion it was the drugs. The dermatologist did as well b/c she thought that thinning and shedding of the hair due to medication often occurs overall and is not isolated to specific patches.

I have been doing quite a bit of research and found multiple results that indicate patients on dopamine inhibitors have experiecned hair loss. One scientic type site even said that although there seems to be no medical link, it occurs often enough to assume it is the dopamine inhibitor that is the catalyst to the hair loss.

Try googling "Mirapex, hair loss".


Return to “Prescription Medications”

Who is online

Users browsing this forum: No registered users and 1 guest